MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE 4/14 MM L; KNEE POLYETHYLENE TIBIAL INSERT

MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE 4/14 MM L; KNEE POLYETHYLENE TIBIAL INSERT
Catalog Number 02.12.0414FL
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 05/14/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 07 jun 2019: lot 150409: (b)(4) items manufactured and released on 20-aug-2015.Expiration date: 2020-06-30.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Additional implant involved: gmk-sphere 02.12.0024l femoral component sphere cemented size 4+ l (k140826) lot.172747: (b)(4) items manufactured and released on 04-aug-2017.Expiration date: 2022-07-20.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
Revision surgery (washout and poly swap) has been performed on (b)(4) 2018, 5 months from the primary due to an infection (the pathogen unknown, the complaint: (b)(4), mdr: 2018-00330 was filed).Presently the second revision surgery has been performed after 1 year and 1 month from the last revision due to an infection (the pathogen is unknown).The surgeon revised the femoral component and the inlay and implanted antibiotic beads.
 
Additional Manufacturer Narrative
On july 18th 2019 we received this additional information: during the surgery on (b)(6) 2019, the patient came in due to signs of an infection.The surgeon decided to implant a femoral component and poly and cement them to the tibia to act as a "spacer".The surgeon also implanted antibiotic beads into the patient and prescribed the patient antibiotics for 6 weeks.On (b)(6) 2019, the surgeon removed all components from the patient and put in permanent hardware.The surgery was completed successfully.Please let me know if you need any additional information.

Brand Name
GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE 4/14 MM L
Common Device Name
KNEE POLYETHYLENE TIBIAL INSERT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key8699596
Report Number3005180920-2019-00463
Device Sequence Number2103211
Product Code JWH
UDI-Device Identifier07630030826610
UDI-Public07630030826610
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Catalogue Number02.12.0414FL
Device Lot Number150409
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2019
Supplement Date Received by Manufacturer05/14/2019
Initial Report FDA Received Date06/14/2019
Supplement Report FDA Received Date07/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR